Alert archive / Pennsylvania / Flash Flood Warnings in 2003
Flash Flood Warning 35, NWS State College, PA
NWS State College, PA issued this flash flood warning at Sep 15, 2003, 11:25 AM EDT for Lancaster County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2003, 11:25 AM EDT (15:25 UTC)
- Expired
- Sep 15, 2003, 2:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lancaster County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 3.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 364 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 151527
FFWCTP
PAC071-151815-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1125 AM EDT MON SEP 15 2003
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA
* UNTIL 215 PM EDT.
* AT 1125 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW
MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINS OF 1 TO 2 INCHES
PER HOUR OVER MUCH OF LANCASTER COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN
LANCASTER COUNTY...ESPECIALLY ACROSS EASTERN PARTS OF THE COUNTY.
EMERGENCY MANAGEMENT OFFICIALS HAVE REPORTED ONE WATER RESCUE
UNDERWAY NEAR THE CHESTER COUNTY LINE. TWO MAJOR ROADS ARE ALSO
CLOSED DUE TO HIGH WATER.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT
ROADS AND FLOODING NEARBY LOW AREAS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT
$$
LAT...LON 4011 7591 3974 7610 3974 7622 4016 7663
4031 7616
&
LAMBERT/DANGELOWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 10:30 AM EDT, 55 minutes earlier.
Area forecast discussion, Sep 15, 10:30 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1030 AM EDT MON SEP 15 2003 .DISCUSSION... COORDINATED W/BGM TO ISSUE A FLOOD WATCH THROUGH THIS EVENING. THE COMBINED ONE...TWO PUNCH FROM THE CURRENT TROPICAL MOISTURE PLUME ADVECTING SLOWLY WEST TWD THE SUSQ VALLEY...AND SHRA/TSRA EXPECTED TO DEVELOP ALONG THE WEAKENING COOL FRONT MOVING IN FROM THE WEST...WILL LEAD TO THE POTENTIAL FOR 2+ INCH RAINFALL ACROSS OUT ERN ZONES. ELSEWHERE...RAINFALL AMOUNTS THROUGH 03Z TUESDAY SHOULD AVERAGE BETWEEN 0.40 AND 0.80 WITH THE GREATER OF THESE AMOUNTS ACROSS THE NRN/NWRN MTNS. DEEP DRYING MOVES INTO THE REGION FOR TUESDAY AND WEDNESDAY. HOWEVER...TWO DAYS OF DRYING WONT BE ENOUGH FOR THE REGION TO RECOVER AND ESCAPE THE THREAT FOR WIDESPREAD FLOODING PROBLEMS IN THE THURSDAY EVENING TO FRIDAY TIME FRAME SHOULD THE CURRENT PROJECTED TRACK OF POWERFUL HURRICANE ISABEL HOLD. .PRELIMINARY POINT TEMPS/POPS... HARRISBURG 79 61 78 57 / 40 40 10 10 WILLIAMSPORT 76 57 74 54 / 50 50 10 10 BRADFORD 71 48 68 48 / 70 40 10 10 JOHNSTOWN 72 53 70 50 / 40 30 10 10 ALTOONA 75 55 74 52 / 40 30 10 10 STATE COLLEGE 76 55 75 51 / 40 40 10 10 SELINSGROVE 77 59 77 54 / 40 40 10 10 LANCASTER 79 63 78 58 / 40 40 10 10 YORK 78 62 77 59 / 40 40 10 10 && .CTP WATCHES/WARNINGS/ADVISORIES... PA...FLOOD WATCH THROUGH 11 PM THIS EVENING FOR COUNTIES ALONG...AND JUST TO THE EAST OF THE SUSQ MAINSTEM. && RXR/LAMBERT
Hazardous weather outlook, Sep 15, 5:30 AM EDT, 5 hours 55 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-151200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 AM EDT MON SEP 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY SHOWERS WILL BECOME LIKELY BY THIS AFTERNOON ALONG WITH SCATTERED THUNDERSTORMS AS A COLD FRONT MOVES ACROSS CENTRAL PENNSYLVANIA. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... REMNANTS OF HURRICANE ISABEL MOVING NORTHWARD THROUGH THE MID ATLANTIC STATES WILL BRING HEAVY RAIN AND VERY GUSTY WINDS TO THE REGION THURSDAY AFTERNOON THROUGH FRIDAY. FOR THE LATEST INFORMATION ON ISABEL AND THE FORECAST STORM TRACK...SEE THE LATEST ADVISORY FROM THE NATIONAL HURRICANE CENTER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 1:59 PM EDT | Flash Flood Warning | CTP | Lancaster | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.